MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1I
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus that air/water would not flow due to insufficient or incorrect reprocessing of the scope.The problem occurred during an enteroscopy procedure.The intended procedure was completed using another similar device with no delay in procedure reported.There was no patient injury, associated with the problem, reported to olympus.
 
Additional Manufacturer Narrative
The suspect device was returned to olympus and evaluated.The reported problem was confirmed.The evaluation found a crystal-like glue obstructing the nozzle and the material could not be removed.Additional evaluation findings are as follows: control body defects; defects on the suction cylinder; objective lens defect.The investigation is ongoing and the definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, the foreign material and cause of the material lodged in the nozzle could not be identified.It is likely that the foreign material was not removed even though the user reprocessed properly in accordance with the instructions for use (ifu).Although the ifu specifies the method of removing foreign material from the air/water channel and nozzle, foreign material expected in the ifu is mainly dirt that adheres to the device during a procedure.Foreign material in the suggested event was reported to likely be a solidified adhesive.This is not considered to be dirt as expected in the ifu.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the ifu which state: ¿operation manual - preparation and inspection.Inspection of the endoscope - inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities¿.¿operation manual - inspection of the endoscopic system.Inspection of the air-feeding function.Inspection of the objective lens cleaning function¿.¿reprocessing manual - precleaning the endoscope and accessories.Warning: if the endoscope and accessories used in the patient procedure are not immediately cleaned after each patient procedure, residual organic debris will begin to dry and solidify, hindering effective removal and reprocessing efficacy.Preclean the endoscope and the accessories at the bedside immediately after each patient procedure.¿ ¿flush the air/water channel with water and air- caution: to prevent clogging of the air/water nozzle of the endoscope, flush water into the air channel of the endoscope, using the aw channel cleaning adapter (mh-948) after each patient procedure.¿ ¿manually cleaning the endoscope and accessories flush the air/water channel with detergent solution¿.¿presoaking the endoscope: if there was excessive bleeding during the patient procedure or if precleaning could not be performed immediately after the patient procedure, presoaking the endoscope in detergent solution before manually cleaning the endoscope may be required to wet and loosen debris that has dried and hardened onto the endoscope¿s surfaces.¿ olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15149728
Report Number9610595-2022-00541
Device Sequence Number20295904
Product Code FDF
UDI-Device Identifier04953170312410
UDI-Public04953170312410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS, MODEL CV-V1.
Patient SexUnknown